Arizona, 2014Heavy Rain in Arizona, August 25, 2014
August 25, 2014 · NWS FGZ · 1 event in 1 county or zone
Thunderstorms brought heavy rain in and around the Bagdad area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms brought heavy rain in and around the Bagdad area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 25, 10:00 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 25, 10:00 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST MON AUG 25 2014
.SYNOPSIS...
SUBTROPICAL MOISTURE WILL MOVE NORTHWARD OVER NORTHERN
ARIZONA ON MONDAY AHEAD OF AN ADVANCING LOW PRESSURE TROUGH WITH
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. FROM LATE MONDAY
THROUGH TUESDAY...THE PASSING TROUGH WILL BRING NUMEROUS SHOWERS AND
THUNDERSTORMS TO THE STATE. SOME STRONG THUNDERSTORMS WILL BE
POSSIBLE...ALONG WITH THE THREAT OF HEAVY RAIN. THURSDAY ONWARD...A
DRYING NORTHWEST FLOW WILL DECREASE THUNDERSTORM CHANCES.
&&
.DISCUSSION...
ABUNDANT CLOUD COVER IS AFFECTING NORTHERN ARIZONA THIS MORNING.
WE ARE EXPECTING MOISTURE TO GRADUALLY INCREASE DURING THE DAY
WHILE A TROUGH MOVING INTO THE GREAT BASIN APPROACHES FROM THE
NORTHWEST. THESE CONDITIONS WILL BRING A CHANCE OF SHOWERS BY THIS
AFTERNOON...INCREASING SUBSTANTIALLY THIS EVENING AND OVERNIGHT.
THE CURRENT FORECAST FOR TODAY IS IN GOOD SHAPE WITH NO UPDATES
ANTICIPATED. WILL CONTINUE TO MONITOR THE DEVELOPING WEATHER
SYSTEM ANTICIPATED LATE TONIGHT THROUGH TUESDAY...FOR DETAILS
PLEASE SEE BELOW DISCUSSION.
&&
.PREVIOUS DISCUSSION /340 AM MST/...
TODAY THROUGH WEDNESDAY...A DEEP TROUGH OF LOW PRESSURE WILL
APPROACH ARIZONA FROM THE NORTHWEST...THIS SYSTEM WILL PULL A
DEEP SUBTROPICAL AIRMASS NORTHWARD ALONG WITH THE HELP OF A
TROPICAL SYSTEM PASSING TO THE WEST OF BAJA. 1.5 INCH PW AIR IS
FORECAST TO MOVE NORTHWARD INTO SOUTHERN ARIZONA WITH UP TO 1.0 INCH
PW AIR AS FAR NORTH AS THE MOGOLLON RIM. THIS MOIST AIR MASS IS
FORECAST TO BE LIFTED OROGRAPHICALLY INTO THE YAVAPAI AND NORTHERN
GILA COUNTY MOUNTAINS...COCONINO PLATEAU...MOGOLLON RIM AND WHITE
MOUNTAINS. THE MOISTURE...LARGE SCALE LIFT...AND OROGRAPHIC LIFT IS
FORECAST TO COME TOGETHER LATE MONDAY NIGHT INTO TUESDAY MORNING AND
THEN PEAK TUESDAY AFTERNOON/EVENING...THEN DECREASE RAPIDLY EARLY
WEDNESDAY MORNING AS THE COLD FRONT MOVES EAST INTO NEW MEXICO. THE
BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BEGIN ON EARLY
TUESDAY MORNING...WINDS ALOFT ARE FORECAST TO STRENGTHEN. THE
COMBINATION OF STRENGTHENING WINDS AND INSTABILITY WILL BRING THE
THREAT OF STRONG THUNDERSTORMS...THAT COULD POTENTIALLY PRODUCE
SEVERE HAIL...STRONG WINDS...POSSIBLE ISOLATED TORNADOES...AND A
THREAT OF LOCALIZED HEAVY RAIN. THE LOCATION OF THE HEAVY RAIN
THREAT WILL LIKELY BE ALONG THE YAVAPAI AND NORTHERN GILA COUNTY
MOUNTAINS...COCONINO PLATEAU...MOGOLLON RIM...AND WHITE
MOUNTAINS...FROM VERY MOIST OROGRAPHIC UPSLOPE FLOW AND FROM
TRAINING SHOWERS AND THUNDERSTORMS IN A UNI-DIRECTIONAL FLOW
ENVIRONMENT. WE INTRODUCED HEAVY SHOWERS AND THUNDERSTORMS IN THE
FORECAST GRIDS FROM EARLY TUESDAY AND TUESDAY NIGHT. STAY TUNED
TODAY AND TOMORROW TO THE LOCAL WEATHER FORECAST...AS THIS COULD
BE A FAIRLY WIDESPREAD WET WEATHER EVENT.
BY LATE WEDNESDAY MORNING INTO THE AFTERNOON A DRY WEST TO NORTHWEST
FLOW WILL USHER IN A RAPID TRANSITION FROM NUMEROUS SHOWERS AND
THUNDERSTORMS TO ISOLATED ACTIVITY BY THE AFTERNOON.
THURSDAY THROUGH SATURDAY...FORECAST MODELS INDICATE A DRY
NORTHWEST FLOW WILL CONTINUE BEHIND THE WEATHER DISTURBANCE WITH
DRY CONDITIONS...AND SLIGHTLY WARMER DAYTIME TEMPERATURES.
THERE IS THE POSSIBILITY THAT ANOTHER RELATIVELY STRONG TROUGH OF
LOW PRESSURE IS FORECAST TO MOVE ACROSS THE WESTERN STATES LATE NEXT
WEEKEND WITH A A DRY AND BREEZY WEST TO NORTHWEST FLOW...MODERATE
UNCERTAINTY AT THIS TIME IS ATTACHED TO THE LATE WEEKEND STORM
SYSTEM...AS WELL AS WHETHER MOISTURE WILL INTERACT WITH THIS SYSTEM
AS IT MOVES THROUGH THE SOUTHWEST STATES.
&&
.AVIATION...
FOR THE 18Z PACKAGE...SCT SC/CU TODAY WITH BASES FROM
4-7KFT AGL...AND HIGH CLOUD COVER PERSISTING. ISOLD SHRA/TSRA
DEVELOPING MID TO LATE AFTERNOON CONTINUING THROUGH THE EVENING
HOURS. SHOWER AND THUNDERSTORM ACTIVITY INCREASING IN COVERAGE
06Z-18Z TUE...WITH AREAS MVFR/LOCAL IFR CONDITIONS IN RAIN. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC.........MCS
AVIATION.......JJ
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 25, 6:37 AM MST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
637 AM MST MON AUG 25 2014
AZZ004>018-037>040-260815-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
637 AM MST MON AUG 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
A TROUGH OF LOW PRESSURE WILL COMBINE WITH INCREASING SUBTROPICAL
MOISTURE TO BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO NORTHERN
ARIZONA STARTING LATE TONIGHT. HEAVY RAIN WILL BE THE GREATEST
THREAT WHICH COULD LEAD TO AREAS OF FLOODING...MAINLY IN AND
AROUND WILDFIRE BURN AREAS...AND CREEKS AND WASHES IN YAVAPAI
COUNTY THAT RECEIVED THE HEAVY RAIN LAST WEEK. THE COMBINATION OF
STRENGTHENING WINDS AND INSTABILITY WILL BRING THE THREAT OF
STRONG THUNDERSTORMS...THAT COULD POTENTIALLY PRODUCE HAIL AND
STRONG WINDS. STAY TUNED TO THE LOCAL WEATHER FORECAST...AS THIS
COULD BE A FAIRLY WET WEATHER EVENT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A TROUGH OF LOW PRESSURE WILL COMBINE WITH INCREASING SUBTROPICAL
MOISTURE TO BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO NORTHERN
ARIZONA FROM TUESDAY THROUGH EARLY WEDNESDAY MORNING. HEAVY RAIN
WILL BE THE GREATEST THREAT WHICH COULD LEAD TO AREAS OF FLOODING.
THE HIGHEST THREAT FOR FLOODING WILL BE FROM THE GRAND
CANYON...MOGOLLON RIM...AND WHITE MOUNTAINS...SOUTHWARD INTO
YAVAPAI AND GILA COUNTIES WHERE MOISTURE IS RICHEST. THE
COMBINATION OF STRENGTHENING WINDS AND INSTABILITY WILL BRING THE
THREAT OF STRONG THUNDERSTORMS...THAT COULD POTENTIALLY PRODUCE
HAIL AND STRONG WINDS. STAY TUNED THIS WEEK TO THE LOCAL WEATHER
FORECAST...AS THIS COULD BE A FAIRLY WET WEATHER EVENT.
SHOWERS AND STORMS WILL DECREASE BY WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Yavapai
- When
- August 25, 2:45 PM MST to 4:00 PM MST
- Where
- Yavapai County, Bagdad to 10 mi S of Bagdad
- Reported by
- Department of Highways
- Coordinates
- 34.570, -113.170
Heavy rain fell around and south of the Bagdad area. Radar estimated around 1.50 inches. Washes were running full and starting to affect Highways 96 and 97. Boulders washed onto the roads.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Kansas, August 25, 20141 death · 1 event
- Heat in Illinois, August 25, 20141 death · 1 event
- Hail and Damaging Winds in Iowa, August 25, 2014$425,000 · 61 kt wind · 5 events
- Hail and Damaging Winds in Illinois, August 25, 2014$266,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Missouri, August 25 to 27, 2014$250,000 · 1.75 in hail · 9 events
- Flash Flood and Damaging Winds in Arizona, August 25, 2014$315,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Wisconsin, August 25, 2014$103,000 · 65 kt wind · 16 events
- Flooding in Colorado, August 25, 2014$100,000 · 2 events
- Damaging Winds in Wisconsin, August 25, 2014$53,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Illinois, August 25, 2014$45,000 · 52 kt wind · 5 events
- Flash Flood and Hail in Nebraska, August 25 to 26, 2014$30,000 · 1 in hail · 7 events
- Flash Flooding in Utah, August 25 to 27, 2014$25,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542105.